Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have stiffness in finger middle joints and frequently getting click sound. Suggest?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9078 Questions
My finger middle joints are always giving a stiffness, if I get feel to do press on it - getting frequently giving click sounds.
Posted Sat, 17 Aug 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 14 hours later
Thanks for posting your query.
The stiffness in the finger joints and the clicking sounds are likely to be due to early osteoarthritic changes in the joints or a mild decrease in the joint lubricants.
It mostly subsides by taking antiinflammatory agents and mild pain killers like ibuprofen. In some cases for acute problem muscle relaxants like thiocolchicoside are needed after consulting with your orthopaedician.
If still there is no relief then oral steroids and oral lubricating agents like glucosamine sulfate and chondroitin are given. Injections - intra- articular are the last options to be considered if all the above measures fail.
In the meanwhile, for symptomatic relief:
1. Give enough rest to your hand. Avoid using keyboard continuously for too long.
2. Take mild pain killers like acetaminophen or ibuprofen.
3. Stronger prescription NSAIDS with muscle relaxants may help if simple analgesics do not help.
4. Hot compresses to your fingers will be useful in decreasing the stiffness. You may apply a local analgesic gel on that area.
5. regular exercises to improve mobility of the joint can be helpful under the guidance of a physiotherapist after the acute pain subsides completely.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor